Texas, 2015

Tornadoes and Hail in Texas, May 16, 2015

May 16, 2015 · NWS OUN · 20 events in 6 counties and zones

With an upper low traversing the region, a cold front stationed over the panhandles, and a developing dryline, storms developed out in the panhandles early on the 16th and made their way eastward across western north Texas through the day. Toward evening, when the severe weather occurred, the front surged eastward with a line of storms forming along it.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

With an upper low traversing the region, a cold front stationed over the panhandles, and a developing dryline, storms developed out in the panhandles early on the 16th and made their way eastward across western north Texas through the day. Toward evening, when the severe weather occurred, the front surged eastward with a line of storms forming along it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 16, 3:21 PM CST, 10 minutes earlier.

Area forecast discussion, May 16, 3:21 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
421 PM CDT SAT MAY 16 2015

.DISCUSSION...
OBVIOUSLY...THE BIG STORY THIS AFTERNOON IS THE CONVECTIVE
SITUATION. IT IS STILL NOT ENTIRELY CLEAR EXACTLY WHAT FORM THE
STORMS WILL TAKE AS THEY TRAVERSE OUR FORECAST AREA. THEY MAY BE
IN THE FORM OF A LARGE CONVECTIVE CLUSTER...LINES/BOWS/ETC...OR
SCATTERED SUPERCELL STRUCTURES. IN ANY CASE...THERE IS A
SUBSTANTIAL POTENTIAL FOR SEVERE STORMS...INCLUDING TORNADOES. A
PAIR OF TORNADO WATCHES COVERS OUR ENTIRE FORECAST AREA FOR AT
LEAST PART OF THIS EVENING.

THE ENTIRE CONVECTIVE SYSTEM SHOULD MOVE INTO OUR EASTERN COUNTIES
AFTER MIDNIGHT...AS THE SEVERE-WEATHER POTENTIAL SLOWLY
DIMINISHES. SHORT-RANGE MODELS SUGGEST THAT THE SIGNIFICANT STORMS
WILL MOVE OUT OF OUR FORECAST AREA AROUND 3 OR 4 AM.

MEANWHILE...ALREADY-WET SOIL WILL MAKE IT EASY FOR HEAVY RAINFALL
TO PRODUCE FLOODING AND FLASH FLOODING. WE PREVIOUSLY EXPANDED OUR
FLASH FLOOD WATCH TO INCLUDE OUR ENTIRE FORECAST AREA THROUGH
TOMORROW MORNING. WE DO EXPECT TO BE ABLE TO TRIM PIECES OF THE
WATCH OFF LATER THIS EVENING AND OVERNIGHT AS THE MAIN AREA OF
RAIN GRADUALLY SHIFTS EAST.

THE PACIFIC COLD FRONT THAT WILL FOLLOW BEHIND THE CONVECTIVE
SYSTEM THIS EVENING/OVERNIGHT WILL STALL OVER SOUTHEAST OKLAHOMA
TOMORROW...THEN MOST MODELS LEAVE IT THERE...OR MOVE IT BACK
NORTHWEST...DURING THE DAY AND NIGHT SUNDAY AND INTO MONDAY. RAIN
AND THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF THE FRONT
TOMORROW AND TOMORROW NIGHT...BUT WITH A DIFFERENT VERTICAL WIND
PROFILE...SEVERE WEATHER WILL BE MUCH LESS LIKELY.

A CANADIAN COLD FRONT WILL ARRIVE EARLY NEXT WEEK...ALTHOUGH IT IS
UNCLEAR HOW FAR SOUTH IT WILL TRAVEL. IN ANY CASE...EARLY/MID-WEEK
WILL PROBABLY BE NOTICEABLY COOLER...AT LEAST ACROSS NORTHERN AND
CENTRAL OKLAHOMA...AND RAIN CHANCES NEVER REALLY LEAVE OUR
FORECAST AREA. THE CHANCE FOR RAIN WILL BE MAINLY RESTRICTED TO
THE SOUTH EARLY NEXT WEEK...BUT THEN WILL SPREAD BACK NORTH ACROSS
THE REST OF THE AREA AROUND MIDWEEK. FLOODING WILL CONTINUE TO BE
A CONCERN THROUGH AT LEAST LATE NEXT WEEK...BECAUSE CURRENT
GUIDANCE SUGGESTS 3 TO 5 INCHES OF RAINFALL OVER THE NEXT SEVEN
DAYS ACROSS OKLAHOMA AND NORTH TEXAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  61  83  62  81 /  60   0   0  20
HOBART OK         55  84  58  81 /  30   0   0  20
WICHITA FALLS TX  60  86  63  83 /  60  10  10  20
GAGE OK           53  82  52  79 /  30   0   0  10
PONCA CITY OK     62  84  59  80 /  80   0  10  20
DURANT OK         66  84  65  82 /  80  30  50  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR OKZ004>048-050>052.

TX...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ083>090.

&&

23/23
Hazardous weather outlook, May 16, 11:08 AM CST, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1208 PM CDT SAT MAY 16 2015

OKZ004>048-050>052-TXZ083>090-171700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1208 PM CDT SAT MAY 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
THERE IS A MODERATE RISK OF SEVERE STORMS ACROSS THE WESTERN HALF
OF OKLAHOMA AND MUCH OF WESTERN NORTH TEXAS.

LOCATION...
THE MODERATE RISK AREA IS GENERALLY ALONG AND WEST OF A LINE
THAT EXTENDS FROM PONCA CITY TO STILLWATER TO PAULS VALLEY TO
DUNCAN AND WICHITA FALLS...TEXAS. THIS INCLUDES THE OKLAHOMA
CITY...LAWTON...ENID...AND WEATHERFORD AREAS.

EAST OF THE MODERATE RISK AREA...THERE IS AN ENHANCED TO SLIGHT
RISK OF SEVERE STORMS...WHICH COVERS MOST OF SOUTH CENTRAL
AND SOUTHEAST OKLAHOMA...INCLUDING ADA...ARDMORE AND DURANT.

TIMING...
BEFORE MIDNIGHT.

IMPACTS IN THE MODERATE RISK INCLUDE...
BASEBALL-SIZED HAIL...
DAMAGING WINDS 70 TO 80 MPH...
STRONG TORNADOES...
LOCALLY HEAVY RAINFALL...

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
AREA SHOULD BE READY FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON
AND EVENING.

DISCUSSION...
THROUGH 2 PM THIS AFTERNOON...MOST STORMS WILL BE OVER NORTHERN
OKLAHOMA. THESE STORMS ARE EXPECTED TO GRADUALLY INTENSIFY AND SOME
WILL BECOME SEVERE WITH LARGE HAIL UP TO GOLF BALLS AND DAMAGING WINDS
UP TO 70 MPH AS THE PRIMARY HAZARDS.

BETWEEN 2 PM THIS AFTERNOON AND MIDNIGHT TONIGHT...DANGEROUS
THUNDERSTORMS WILL LIKELY FORM AND MOVE INTO THE AREA FROM THE WEST
AHEAD OF A STRONG LOW PRESSURE SYSTEM. SUPERCELLS WITH DAMAGING
HAIL AND WINDS WILL BE POSSIBLE ALONG WITH THE RISK OF STRONG
TORNADOES. BY EARLY EVENING...STORMS MAY MERGE INTO ONE OF MORE
CLUSTER OF STORMS ACROSS SOUTH CENTRAL AND SOUTHEAST OKLAHOMA WITH
A RISK OF DAMAGING WINDS...HAIL...AND FLOODING.

AFTER MIDNIGHT TONIGHT...SEVERE POTENTIAL WILL SLOWLY DECREASE
ACROSS THE AREA...THOUGH THE HEAVY RAINFALL AND FLOODING THREAT
WILL CONTINUE ACROSS SOUTH CENTRAL AND SOUTHEAST OKLAHOMA.

.FLOODING...
HEAVY RAINFALL IS LIKELY WITH SOME OF THE STORMS THIS AFTERNOON AND
TONIGHT...ESPECIALLY ACROSS SOUTH CENTRAL AND SOUTHEAST OKLAHOMA.
A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

.THUNDERSTORMS...
A FEW STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE SUNDAY
AFTERNOON AND EVENING...MAINLY ACROSS SOUTH CENTRAL AND SOUTHEAST
OKLAHOMA. HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS WHICH
MAY RESULT IN FLASH FLOODING.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH THURSDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

MBS

In the hours before

Special weather statement, May 16, 2:05 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
305 PM CDT SAT MAY 16 2015

OKZ014-021-162030-
ROGER MILLS OK-BECKHAM OK-
305 PM CDT SAT MAY 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGER MILLS AND
NORTHWESTERN BECKHAM COUNTIES UNTIL 330 PM CDT...

AT 300 PM CDT...A THUNDERSTORM WITH A HISTORY OF PRODUCING TORNADOES
WAS LOCATED 12 MILES SOUTHWEST OF SHAMROCK TEXAS...MOVING NORTHEAST
AT 40 MPH. AT ITS PRESENT SPEED... THIS STORM WILL APPROACH THE
OKLAHOMA BORDER AROUND 345 PM. PEOPLE IN WESTERN BECKHAM AND
SOUTHWESTERN ROGER MILLS COUNTIES SHOULD MONITOR THIS STORM VERY
CLOSELY. LARGE HAIL IS ALSO LIKELY WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR IF STORMS THREATEN YOU.

&&

LAT...LON 3554 10000 3538 9981 3538 9982 3526 10000
TIME...MOT...LOC 2000Z 227DEG 35KT 3512 10040

..SPEG.
Local storm report, May 16, 2:54 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
354 PM CDT SAT MAY 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 PM     TSTM WND GST     SWEETWATER              35.43N 99.91W
05/16/2015  E65 MPH          ROGER MILLS        OK   PUBLIC

&&

JPIKE
Special weather statement, May 16, 3:11 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
411 PM CDT SAT MAY 16 2015

OKZ005-162145-
WOODS OK-
411 PM CDT SAT MAY 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WOODS COUNTY UNTIL
445 PM CDT...

AT 410 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST
OF HARDTNER...MOVING NORTH AT 45 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL WOODS
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3699 9870 3690 9876 3690 9886 3691 9889
      3700 9888 3700 9887
TIME...MOT...LOC 2110Z 191DEG 40KT 3694 9883

MAHALE
Special weather statement, May 16, 3:16 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
416 PM CDT SAT MAY 16 2015

TXZ083-084-162145-
HARDEMAN TX-FOARD TX-
416 PM CDT SAT MAY 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARDEMAN AND
NORTHWESTERN FOARD COUNTIES UNTIL 445 PM CDT...

AT 412 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SWEARINGEN...
MOVING NORTHEAST AT 50 MPH. THIS STORM WILL BE CAPABLE OF VERY LARGE
HAIL... STRONG DAMAGING WIND GUSTS AND TORRENTIAL RAINFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR IF STORMS THREATEN YOU.

&&

LAT...LON 3423 10005 3424 10003 3424 10001 3423 10000
      3439 10000 3448 9988 3425 9954 3407 10005
TIME...MOT...LOC 2112Z 233DEG 43KT 3418 10010
Special weather statement, May 16, 3:25 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
425 PM CDT SAT MAY 16 2015

OKZ033-162200-
HARMON OK-
425 PM CDT SAT MAY 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HARMON COUNTY UNTIL 500
PM CDT...

AT 423 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HOLLIS...
MOVING NORTHEAST AT 50 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3486 10000 3494 9976 3468 9973 3463 9999
      3465 10000
TIME...MOT...LOC 2123Z 233DEG 42KT 3473 9996
Special weather statement, May 16, 3:30 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
430 PM CDT SAT MAY 16 2015

OKZ004-005-009-010-162200-
HARPER OK-WOODS OK-ELLIS OK-WOODWARD OK-
430 PM CDT SAT MAY 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARPER...
NORTHWESTERN WOODS...NORTHWESTERN ELLIS AND WESTERN WOODWARD COUNTIES
UNTIL 500 PM CDT...

AT 427 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
5 MILES EAST OF MAY TO 3 MILES NORTH OF HARMON...MOVING NORTHEAST AT
50 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LOCATIONS IMPACTED INCLUDE...
WOODWARD...ARNETT...MOORELAND...GAGE...FARGO...FORT SUPPLY...MAY...
SELMAN AND TANGIER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3695 9927 3639 9920 3601 9988 3661 9984
TIME...MOT...LOC 2127Z 236DEG 44KT 3661 9966 3620 9956

MAHALE

The radar

The Altus AFB radar (KFDR), 93 km away, was scanning. The volume nearest the first event began at 21:12 UTC.

Open the radar archive at this moment

Event by event

11 hail, 5 thunderstorm wind, 4 tornado. Local standard time, as filed.

Thunderstorm Wind, Foard

When
May 16, 3:31 PM CST
Where
Foard County, 20.38 mi NW of Crowell
Measured
52 kt (60 mph) estimated gust
Reported by
Storm Chaser
Coordinates
34.190, -99.970

Less than 2-inch small tree limbs downed.

Thunderstorm Wind, Foard

When
May 16, 3:31 PM CST
Where
Foard County, 20.38 mi NW of Crowell
Measured
61 kt (70 mph) estimated gust
Reported by
Storm Chaser
Coordinates
34.190, -99.970

No damage reported.

Hail, Hardeman

When
May 16, 3:45 PM CST
Where
Hardeman County, 4.15 mi S of Goodlett
Measured
2.75 in hail
Reported by
Storm Chaser
Coordinates
34.280, -99.880

No damage reported.

Hail, Hardeman

When
May 16, 3:54 PM CST
Where
Hardeman County, 1.38 mi N of Quanah
Measured
2 in hail
Reported by
Public
Coordinates
34.320, -99.740

No damage reported.

Hail, Hardeman

When
May 16, 3:57 PM CST
Where
Hardeman County, Quanah
Measured
2.75 in hail
Reported by
Amateur Radio
Coordinates
34.300, -99.740

No damage reported.

Hail, Hardeman

When
May 16, 3:58 PM CST
Where
Hardeman County, Quanah
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
34.300, -99.740

No damage reported.

Hail, Hardeman

When
May 16, 4:00 PM CST
Where
Hardeman County, 1.14 mi E of Quanah
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
34.300, -99.720

No damage reported.

Hail, Hardeman

When
May 16, 4:00 PM CST
Where
Hardeman County, Quanah
Measured
3 in hail
Reported by
Public
Coordinates
34.300, -99.740

No damage reported.

Thunderstorm Wind, Hardeman

When
May 16, 4:00 PM CST
Where
Hardeman County, 1.14 mi E of Quanah
Measured
70 kt (81 mph) estimated gust
Reported by
Storm Chaser
Coordinates
34.300, -99.720

No damage reported.

Hail, Hardeman

When
May 16, 4:05 PM CST
Where
Hardeman County, 1.14 mi E of Quanah
Measured
1.75 in hail
Reported by
Storm Chaser
Coordinates
34.300, -99.720

No damage reported.

Hail, Hardeman

When
May 16, 4:09 PM CST
Where
Hardeman County, 4.84 mi N of Copper Breaks St Pk
Measured
2.75 in hail
Reported by
Emergency Manager
Coordinates
34.180, -99.740

No damage reported.

Thunderstorm Wind, Foard

When
May 16, 4:25 PM CST
Where
Foard County, Crowell
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.980, -99.720

No damage reported.

Tornado, Hardeman

When
May 16, 4:26 PM CST to 4:29 PM CST
Where
Hardeman County, 8.3 mi N of Chillicothe to 9.16 mi NNE of Chillicothe
Rating
EF0
Path length
1.9 mi
Path width
400 yd
Continued into
Wilbarger, Tx (OUN)
Reported by
Storm Chaser
Coordinates
34.380, -99.506

A storm chaser documented the beginning of a large and long-lived tornado in northeast Hardeman County. No damage is known to have occurred in Hardeman County. The tornado moved into Wilbarger County and eventually into Oklahoma with a total path length of 40 miles.

Tornado, Wilbarger

When
May 16, 4:29 PM CST to 4:30 PM CST
Where
Wilbarger County, 4.14 mi NW of Odell to 3.88 mi NW of Odell
Rating
EF0
Path length
0.61 mi
Path width
400 yd
Continued into
Jackson, Ok (OUN)
Reported by
Storm Chaser
Coordinates
34.389, -99.475

The tornado that began in northeast Hardeman County moved through the far northwest corner of Wilbarger County before crossing the Red River into Jackson County Oklahoma. No damage was known to have occurred in this rural area Wilbarger County.

Tornado, Wilbarger

When
May 16, 4:38 PM CST to 4:43 PM CST
Where
Wilbarger County, 4.8 mi NNE of Odell to 7.17 mi NNE of Odell
Rating
EF0
Path length
2.8 mi
Path width
1,200 yd
Continued into
Jackson, Ok (OUN)
Reported by
Storm Chaser
Coordinates
34.415, -99.391

The tornado crossed from Jackson County Oklahoma into far northern Wilbarger County between Odell TX and Elmer OK, before crossing the Red River for the third time back into Jackson County Oklahoma. Again, no damage is known to have occurred in this portion of Wilbarger County.

Hail, Hardeman

When
May 16, 4:50 PM CST
Where
Hardeman County, 1.79 mi SE of Quanah
Measured
1.75 in hail
Reported by
Public
Coordinates
34.280, -99.720

No damage reported. Time estimated from radar.

Hail, Knox

When
May 16, 5:15 PM CST
Where
Knox County, Knox City
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
33.420, -99.820

Thunderstorm Wind, Knox

When
May 16, 5:15 PM CST
Where
Knox County, Knox City
Measured
61 kt (70 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
33.420, -99.820

Camper blown over.

Tornado, Archer

When
May 16, 6:22 PM CST
Where
Archer County, 14 mi W of Holliday
Rating
EF0
Path length
0.2 mi
Path width
30 yd
Reported by
Public
Coordinates
33.820, -98.934

A video of a waterspout over Lake Diversion was relayed from a resident through KFDX TV. No damage was reported.

Hail, Clay

When
May 16, 9:05 PM CST
Where
Clay County, 5.77 mi SE of Byers
Measured
1.75 in hail
Reported by
Public
Coordinates
34.010, -98.120

No damage reported.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyThe tornado archive for Texas, 2015Warnings in Texas, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 580128, 580129, 580130, 580131, 580132, 580133, 580134, 580135, 580136, 580137, 580138, 580139, 582218, 582219, 582220, 580140, 580141, 580142, 584393, 580143.